MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8558H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a graft procedure on (b)(6) 2023 and suture was used.It was reported by the sales rep that during the unknown procedure that the 3-0 prolene sutures were breaking off during the case.The needle kept popping off.This happened to various sutures.The procedure was completed successfully with no patient harm.Additional information was received and stating that the same 3-0 prolene style broke while they were suturing the graft.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that five packets that pertains to product code 8558h were returned for analysis.Upon initial inspection, of the samples, no external damages were observed on the packet.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment, and the pull force results were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional information was requested and the following was obtained: dr.Chung while he was in a case that the same 3-0 prolene style broke while they were suturing the graft.While he was explaining the event to me he was using the same size suture and it broke again.Gave him a different lot number and we had no problem then.Additional information requested: - event/procedure date and name? unknown - please confirm the quantity of sutures that "were breaking off during the case" based on e-mail response it is unknown - when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify for each of the involved devices.Per email response it was breaking during graft preparation.It was also mentioned that "they are rerunning the box that has 16 sutures left.They are saying the rest of the sutures had issues of breaking off": based on email response it is unknown - are these events part of the initial complaint or different events? if part of the same complaint, please confirm the quantity involved.- please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) per e-mail madeline chu (cardiac service line specialist).A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.

Brand Name
PRLNE BLU 36IN 3-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo
PR  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17796091
Report Number2210968-2023-06978
Device Sequence Number19370389
Product Code GAW
UDI-Device Identifier10705031017092
UDI-Public10705031017092
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8558H
Device Lot NumberSLBJKJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Initial Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown